Thunderstorm Wind, Sabine
- When
- May 2, 12:55 PM CST
- Where
- Sabine County, 0.69 mi SW of East Mayfield
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.323, -93.879
Trees and power lines were downed along Bayou Bend.
An upper level trough traversed east across the Southern Plains on May 2nd, which reinforced a weak cold front southeast into portions of extreme Northeast Texas and Southwest Arkansas along the I-30 corridor by afternoon. Strong daytime heating contributed to ample air mass destabilization through the day across the warm and moist sector ahead of the front, with scattered severe thunderstorms…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level trough traversed east across the Southern Plains on May 2nd, which reinforced a weak cold front southeast into portions of extreme Northeast Texas and Southwest Arkansas along the I-30 corridor by afternoon. Strong daytime heating contributed to ample air mass destabilization through the day across the warm and moist sector ahead of the front, with scattered severe thunderstorms developing by midday through much of the afternoon across East Texas. These storms produced sporadic reports of damaging winds, with locally heavy rainfall atop already saturated grounds resulting in flash flooding across portions of the region as well. While the severe threat diminished by mid afternoon, flash flooding persisted through the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 2, 12:46 PM CST, 9 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 146 PM CDT Fri May 2 2025 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Sunday) Issued at 116 PM CDT Fri May 2 2025 There is light at the end of the tunnel so to speak...at least for the weekend...once we get rid of our current strong to severe convection that should begin to lose its punch by late evening into the overnight hours. The players in this current severe weather episode includes a nearly stalled frontal boundary just north of the I-20 Corridor, a residual outflow boundary south of the corridor and a combination of upper forcing from a lead longwave trough across the Southern Plains and a disturbance embedded in WSW flow aloft across the Lower Miss Valley. The above mentioned longwave trough will ultimately be the kicker to push all this convection to our south and east late tonight but until then, we will be contending with a heavy rainfall threat, especially along and southeast of the I-30 Corridor while the severe weather threat is mainly near and to the south of the I-20 Corridor through the middle to late evening hours tonight with large hail and damaging thunderstorm wind gusts the main threats. Did hang on to slight chance and small chance pops through the mid morning hours on Saturday for our south and southeast half only until we can get the cold front completely through these Deep East Texas Counties and parishes across Northeast Louisiana. The above mentioned longwave trough will become cutoff across the Ohio Valley with ridging across the Intermountain West. This will allow for northwest flow across the Upper and Middle Red River Valley which for now will result in drier dewpoints, and somewhat milder temperatures for both Saturday and Sunday. Should see low temperatures Saturday Night in the middle to upper 40s across our northern most zones which will be a pleasant change from low temperatures in the 60s these same areas experienced this morning. 13 && .LONG TERM... (Sunday Night through next Thursday) Issued at 116 PM CDT Fri May 2 2025 As we move into the the start of the upcoming workweek, we have a massive Omega Blocking pattern across the Lower 48 with our cutoff trough remaining anchored across the Ohio Valley, another cutoff low across the Four Corners Region of the Country with upper ridging between these two features. Normally this type of pattern is stubborn and hangs on a while with pleasant weather usually across our region given the positioning of our region near or under the ridge but that will not be the case as we move into Tue and Wed of this week. Medium Range progs want to keep this pattern progressive and thus, puts us under the influence of the Four Corners Region trough as early as Tuesday of next week. Deep southwest flow aloft will precede the arrival of this trough across the Southern Plains and Lower Miss Valley and that will result in at the very least, another heavy rainfall event for the Middle Red River Valley of Southeast Oklahoma, Southwest Arkansas, Northeast Texas and Northern Louisiana. The severe weather threat is a little less certain this far out but we will continue to monitor as the upper level pattern becomes a little more clearer beyond this weekend. Did hold onto chance to likely pops on Wed and just chance pops on Thu before we try to dry out somewhat by the end of the upcoming work week. 13 && .AVIATION... (18Z TAFS) Issued at 1219 PM CDT Fri May 2 2025 For the 02/18z TAF update...Radar imagery is showing an increase in showers and thunderstorms across the area this afternoon. As such, I have at least mention of VCTS for all terminals in the prevailing with some SHRA and TSRA during the TAF period. With the increase in shower activity, we have seen widespread VFR to MVFR conditions this morning, a pattern that will continue into the rest of the afternoon. We could see some lower CIGs this during the overnight hours that could bring some IFR conditions at times, however, this won't be widespread. Showers and thunderstorms should come to an end by the end of this TAF period. /33/ && .SPOTTER INFORMATION STATEMENT... Issued at 315 AM CDT Fri May 2 2025 Spotter activation will likely be needed by this afternoon through this evening for the threat of severe thunderstorms. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 62 78 54 78 / 80 10 0 0 MLU 64 79 54 77 / 80 20 0 0 DEQ 51 74 47 76 / 40 0 0 0 TXK 56 76 51 77 / 60 0 0 0 ELD 58 76 49 76 / 80 0 0 0 TYR 57 76 52 77 / 70 0 0 0 GGG 57 76 51 77 / 80 0 0 0 LFK 62 78 53 79 / 80 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...13 LONG TERM....13 AVIATION...33
Preliminary Local Storm Report
National Weather Service Shreveport LA
140 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM Hail 2 E West Monroe 32.52N 92.12W
05/02/2025 E1.00 Inch Ouachita LA Public
Report of quarter sized hail in the Monroe
Garden District.
&&
AECPreliminary Local Storm Report
National Weather Service Shreveport LA
142 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM Hail 1 SE West Monroe 32.51N 92.14W
05/02/2025 E1.00 Inch Ouachita LA Public
Social media post of quarter sized hail by
West Monroe HS.
&&
AECPreliminary Local Storm Report
National Weather Service Shreveport LA
149 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM Hail 2 SE West Monroe 32.49N 92.13W
05/02/2025 M1.50 Inch Ouachita LA Local Official
Report of 1.5 in hail near Colman Ave in
West Monroe.
&&
AECSpecial Weather Statement
National Weather Service Shreveport LA
152 PM CDT Fri May 2 2025
LAZ014-021915-
Ouachita LA-
152 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OUACHITA PARISH
UNTIL 215 PM CDT...
At 152 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Swartz, or 7 miles east of Monroe, moving east at 10
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Monroe, Swartz and Millhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3262 9192 3261 9193 3258 9193 3258 9192
3257 9193 3254 9192 3254 9191 3252 9190
3249 9193 3246 9195 3245 9194 3241 9199
3241 9200 3263 9203
TIME...MOT...LOC 1852Z 261DEG 7KT 3250 9196
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
50Preliminary Local Storm Report
National Weather Service Shreveport LA
153 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM Hail 2 NE Monroe 32.53N 92.06W
05/02/2025 E1.00 Inch Ouachita LA Amateur Radio
Report of quarter sized hail at the
intersection of Desiard St and Lowery St.
&&
AECPreliminary Local Storm Report
National Weather Service Shreveport LA
155 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM Hail 2 NW Monroe 32.53N 92.11W
05/02/2025 E1.00 Inch Ouachita LA Broadcast Media
Report of quarter sized hail on Tower Drive
in Monroe.
&&
AECThe Ft Polk radar (KPOE), 88 km away, was scanning. The volume nearest the first event began at 18:53 UTC.
4 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were downed along Bayou Bend.
Roads were flooded in Garrison.
A portion of Raguet Street was closed due to flooding.
Multiple roads were flooded in Lufkin.
Frank Street in front of St. Luke's Memorial Hospital was flooded and closed. Ellis Avenue and Angelina Street, Ellis Avenue and Raguet Street, Kurth Drive at the Ellen Trout Drive underpass, and all of Denman Avenue inside the loop were also closed due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261615, 1261617, 1261618, 1261619, 1261622.